Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2007, 3:08 PM CDT for Barry County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 5, 2007, 3:50 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barry County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 052008 SVRSGF MOC009-052115- /O.NEW.KSGF.SV.W.0159.070705T2008Z-070705T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST BARRY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 415 PM CDT. * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SELIGMAN...OR 12 MILES SOUTH OF CASSVILLE. THIS STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE SELIGMAN AREA THROUGH 345 PM CDT. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3659 9383 3657 9402 3649 9404 3649 9385 $$ FOSTER
2 follow-up statements
000 WWUS53 KSGF 052027 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 PM CDT THU JUL 5 2007 MOC009-052115- /O.CON.KSGF.SV.W.0159.000000T0000Z-070705T2115Z/ BARRY MO- 324 PM CDT THU JUL 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHWESTERN BARRY COUNTY... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SELIGMAN...OR 12 MILES SOUTHWEST OF CASSVILLE...MOVEMENT WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BARRY COUNTY. TORRENTIAL RAINFALL AND FLASH FLOODING IS ALSO LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3662 9388 3664 9407 3649 9407 3649 9385 $$ FOSTER
000 WWUS53 KSGF 052050 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CDT THU JUL 5 2007 MOC009-052100- /O.CAN.KSGF.SV.W.0159.000000T0000Z-070705T2115Z/ BARRY MO- 350 PM CDT THU JUL 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARRY COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3662 9388 3664 9407 3649 9407 3649 9385 $$ GAGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:36 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 5, 2:36 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT THU JUL 5 2007 .DISCUSSION... CURRENTLY...REMNANT SFC BOUNDARY LOCATED ROUGHLY FROM KTUL ACROSS THE MO/ARK BORDER TO JUST SOUTH OF KCGI HAS LIT UP WITH SCATTERED CONVECTION THUS FAR THIS AFTERNOON. MOST OF THIS ACTIVITY HAS BEEN ALONG THE MO/ARK BORDER AND POINTS SOUTH...WITH ANOTHER AREA OF CONVECTION SLOWLY MOVING SOUTHWARD ACROSS SOUTHEAST MISSOURI. CU FIELD IS ALSO AGITATED ALONG A DEWPOINT DISCONTINUITY LOCATED ALONG A LINE FROM JUST NORTH OF SEDALIA THROUGH CENTRAL KANSAS. ISOLATED SHRA/TSRA WILL REMAIN POSSIBLE THROUGH MUCH OF THE AREA THIS AFTERNOON WITH THE BEST COVERAGE ACROSS SOUTHERN MO. TEMPERATURES HAVE ONCE AGAIN PEAKED IN THE UPPER 80S TO AROUND 90F. TONIGHT...WILL LIKELY MAKE A LAST MINUTE DECISION ON POPS BASED ON RADAR TRENDS. ACTIVITY WILL BE LARGELY DIURNAL IN NATURE AND WANE AFTER SUNSET. LOWS TONIGHT WILL BE A FEW DEGREES COOLER THAN PREVIOUS NIGHTS GIVEN WEAK NORTHERLY FLOW AND MARGINAL DRY AIR ADVECTION. FRIDAY THROUGH SUNDAY...CONTINUED DRYING NOTED ALOFT VIA THE LATEST SHORT RANGE GUIDANCE AND THIS WILL LIKELY SUPPRESS CONVECTION FOR MUCH OF THIS TIME FRAME. PERSISTENT AND PESKY UPPER LOW OVER TEXAS WILL CONTINUE TO BE A FEATURE TO WATCH...BUT AT THIS POINT IT APPEARS AS THOUGH ANY ASSOCIATED RAINFALL WILL REMAIN TO OUR SOUTH. TEMPERATURES WILL WARM A FEW MORE DEGREES AS COMPARED TO THE LAST COUPLE OF DAYS. BOTH HIGHS AND LOWS WILL BE AT OR JUST ABOVE AVERAGE. DEWPOINTS SHOULD REMAIN MANAGEABLE... THUS HEAT INDEX VALUES WILL LIKELY REMAIN IN THE MIDDLE TO UPPER 90S. MONDAY THROUGH THURSDAY...MED RANGE MODELS CONTINUE EXHIBIT RUN TO RUN INCONSISTENCIES...ALTHOUGH A GENERAL PATTERN IS INFERRED FROM AN ENSEMBLE MEAN OF THE AVAILABLE SOLUTIONS. NORTHWEST FLOW IS EXPECTED TO REEMERGE OVER THE REGION DURING THE FIRST HALF OF NEXT WEEK. WILL ALSO NEED TO MONITOR THE PROGRESS OF THE UPPER LOW TO OUR SOUTH. RAIN CHANCES WILL INCREASE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK AS THE UPPER PATTERN AMPLIFIES. DIFFERENCES AMONGST THE MED RANGE GUIDANCE BY THE MIDDLE OF NEXT WEEK CONTINUES TO LEND A BIT OF SKEPTICISM AS TO HOW FAST THIS PATTERN WILL EVOLVE...AND THEREFORE ONLY MINOR CHANGES WERE MADE TO THE GOING FORECAST. TEMPERATURES SHOULD TREND TO AT OR JUST BELOW AVERAGE BY MIDWEEK. GAGAN && .AVIATION... VFR CONDITIONS WILL BE THE RULE AT THE SPRINGFIELD AND JOPLIN TERMINALS THROUGH THIS EVENING. SCATTERED CUMULUS AROUND 4 KFT WILL DEVELOP THIS AFTERNOON. A FEW THUNDERSTORMS WILL ALSO DEVELOP MAINLY TO THE SOUTH OF THE TERMINAL SITES. AREAS OF LIGHT FOG AND HAZE WILL DEVELOP LATE TONIGHT AND EARLY FRIDAY. MVFR CONDITIONS IN FOG COULD DEVELOP TOWARD SUNRISE FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jul 5, 1:02 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT THU JUL 5 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 102 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: MAINLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THIS AFTERNOON AND EARLY THIS EVENING. DISCUSSION: DAYTIME HEATING HAS ONCE AGAIN RESULTED IN AN UNSTABLE AIRMASS ACROSS THE REGION. A WEAK FRONT ACROSS SOUTHERN MISSOURI WILL AID IN ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS. A FEW STRONG STORMS ARE POSSIBLE WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:30 PM CDT | Flash Flood Warning | SGF | Taney | 7 hr |
| Jul 4, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 43 min |
| Jul 5, 3:16 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.